MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required the placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for an unknown procedure.The operator reported "faulty stent- would not curl." additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 16mar2020.Investigation ¿ evaluation: it was reported to cook that the flexible stiffener within a ultrathane mac-loc locking loop multipurpose drainage catheter was difficult to remove from the catheter.This incident was reported by nottingham university hospitals nhs trust, in the united kingdom.The device was removed, and another was placed to successfully complete the procedure.No adverse effects were reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned one catheter and flexible stiffener to cook for investigation.Physical examination of the returned device showed no damage, however, the suture was tight and could not be pulled.The catheter was returned with the flexible stiffener fully inserted, and the stiffener could not be pulled out.The flexible stiffener was eventually able to be removed with some force.Biomatter was noted on the distal 4.7 cm of the stiffener.Once the stiffener was removed, the catheter¿s pigtail loop was able to be formed.All dimensions deemed relevant to the reported failure mode were measured, and at this time cook could not conclude that the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not upset he product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ the device history record (dhr) for the complaint lot and relevant subassemblies revealed one relevant nonconformance.All nonconforming product was reworked, and the device goes through a 100% inspection for the reported nonconformance.A database search for complaints on the reported lot found one additional complaint from the field for difficult advancement of the stiffener.Although this complaint is for a relevant failure mode, the returned device for both complaints weren¿t confirmed to be manufactured out of specification, so at this time, there is no evidence suggesting that nonconforming product from this lot exists in the field.A capa has been opened to address this issue, and is currently undergoing investigation.Based on the information provided, the examination of returned product and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon examination the returned product on 16mar2020, it was determined that the curl would not form due to the flexible stiffener being inserted in the catheter.The catheter was returned with the flexible stiffener fully inserted and the stiffener could only be removed with "some effort." once the stiffener was removed the loop was able to be formed.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9801158
Report Number1820334-2020-00565
Device Sequence Number3002914
Product Code GBO
UDI-Device Identifier00827002097650
UDI-Public(01)00827002097650(17)221105(10)10128698
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model NumberN/A
Device Catalogue NumberULT8.5-38-45-P-6S-CLM-RH
Device Lot Number10128698
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer03/16/2020
04/27/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date03/20/2020
05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1